Alert archive / Connecticut / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS Boston/Norton, MA

July 18, 2006Northeastern Connecticut Planning Region, Connecticut; Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2006, 10:25 PM EDT for Northeastern Connecticut Planning Region, Connecticut; Cheshire County, Hillsborough County, New Hampshire. It was in force for 136 days. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2006, 10:25 PM EDT (02:25 UTC)
Expired
Dec 1, 2006, 7:45 PM EST
In force
136 days
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Northeastern Connecticut Planning Region, CT, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:25 PM EDTTSTM WND DMGColumbia, CTTREES DOWN
Jul 28, 5:35 PM EDTTSTM WND DMGColumbia, CTTREES DOWN ON RTE 87
Jul 28, 5:52 PM EDTTSTM WND DMGWillimantic, CTNUMEROUS 2 TO 3 INCH DIAMETER LIMBS DOWN
Oct 28, 12:45 PM EDTNON-TSTM WND DMGAndover, CTPOWER LINES DOWN
Oct 28, 1:45 PM EDTNON-TSTM WND DMGAndover, CTPOWER LINES DOWN
Oct 29, 9:30 AM ESTNON-TSTM WND DMGWillington, CTSEVERAL TREES DOWN.
Oct 29, 3:38 PM ESTNON-TSTM WND DMGAndover, CTTREES AND WIRES DOWN ON ELM STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 6:37 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 190225
SVRBOX
CTC013-015-190345-
/O.NEW.KBOX.SV.W.0080.060719T0225Z-060719T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1025 PM EDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOLLAND COUNTY IN NORTHERN CONNECTICUT
  THIS INCLUDES THE CITY OF MANSFIELD
  EXTREME WEST CENTRAL WINDHAM COUNTY IN NORTHERN CONNECTICUT
  THIS INCLUDES THE CITY OF WILLIMANTIC

* UNTIL 1145 PM EDT

* AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ANDOVER...OR ABOUT 7 MILES SOUTHEAST OF MANCHESTER...AND MOVING
  EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COVENTRY AND COLUMBIA BY 1030 PM EDT
  WILLIMANTIC...MANSFIELD AND 8 MILES SOUTH OF WILLINGTON BY 1035 PM
  EDT

LAT...LON 4184 7246 4165 7243 4170 7217 4200 7224

$$

FRANK
1 follow-up statement
000 
WUUS51 KBOX 020006
SVRBOX
NHC005-011-020045-
/O.NEW.KBOX.SV.W.0080.061202T0005Z-061202T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
705 PM EST FRI DEC 1 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE   NORTHWESTERN           
  HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE

* UNTIL 745 PM EST

* AT 700 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ALSTEAD TO WALPOLE TO
  WESTMORELAND TO 6 MILES WEST OF WESTMORELAND TO 9 MILES SOUTHWEST
  OF WESTMORELAND...OR ALONG A LINE EXTENDING FROM BELLOWS FALLS TO 8
  MILES SOUTH OF BELLOWS FALLS TO BRATTLEBORO...AND MOVING NORTHEAST
  AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SURRY...GILSUM...MARLOW...SULLIVAN AND STODDARD

LAT...LON 4323 7241 4307 7248 4301 7249 4292 7258
      4279 7269 4319 7175 4332 7164 4341 7155
      4347 7153 4363 7146

$$

STRAUSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:51 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 18, 9:51 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
951 PM EDT TUE JUL 18 2006

.SHORT TERM /REST OF TONIGHT/...
MESOSCALE UPDATE 9

WW 614 REMAINS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI
AND SE MA EXCEPT NANTUCKET.

KBOX RADAR IS BACK ONLINE AS OF 945 PM

MAIN PLAYER IS IMPRESSIVE STORM IN WINDHAM COUNTY CT WITH SIGHTS ON
PROVIDENCE AND KENT COUNTIES RI. THIS STORM HAS BEEN A HAIL PRODUCER
BUT ALSO HAS A HISTORY OF WIND DAMAGE. IT HAS ALSO SHOWN DECENT
ROTATION ALOFT. LATEST MESOANALYSIS SHOWS INSTABILITY AXIS RUNNING
FROM N CT INTO RI AND SE MA...AND MOISTURE CONVERGENCE IS NOW
INCREASING OVER THIS SAME AREA...SO LOOK FOR THIS STORM TO SHIFT INTO
PROVIDENCE AND SE MA NEXT 1 TO 3 HOURS.

ADDITIONAL ACTIVITY BEHIND THIS INITIAL STORM SHOULD ALSO LEAD TO AN
INCREASE IN STORMS OVER SOUTHERN RI AND S COASTAL MA...WHETHER OR
NOT THESE CAN BECOME SEVERE IS STILL IN QUESTION. WE ALSO NEED TO
WATCH POTENTIAL FLASH FLOOD THREAT SHOULD STORMS BEGIN TO TRAIN OVER
SAME AREA.

JWD

&&

.PREVIOUS DISCUSSION...
/ISSUED 926 PM EDT TUE JUL 18 2006/

M8 926 PM...
BOX RADAR IS DOWN AND HAS BEEN FOR ABOUT 5 MIN.  ALY IS IN ORDA
UPGRADE. WE ARE TOTALLY RELYING ON OKX RADAR.

SUSPECT PRETTY BIG DAMAGE W SRN WINDHAM CELL PER RADAR SIGNATURES
ENROUTE. WE DONT KNOW THE DETAILS YET.
DRAG

SHORT TERM /REST OF TONIGHT/...
MESOSCALE UPDATE 7

WW 614 REMAINS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT... RI
AND SE MA EXCEPT NANTUCKET.

WE WERE FINALLY ABLE TO GET SOME STORMS TO GET GOING OVER NORTHERN
CT WHERE WE PRESENTLY HAVE A SEVERE THUNDERSTORM WARNING OUT UNTIL
930 PM EDT FOR ONE STORM NEAR VERNON...WHILE VERY QUICKLY A SECOND
STORM DEVELOPED JUST TO ITS N. JUST HAD A REPORT OF HALF INCH HAIL
FROM A SPOTTER IN BOLTON CT...AND 3/4 INCH HAIL IN ANDOVER CT.

THIS ACTIVITY MAY CAUSE ADDITIONAL STORMS TO FIRE IN NORTHERN CT...
RI AND PERHAPS JUST OVER BORDER INTO HAMPDEN/WORCESTER COUNTIES IN
MA NEXT 1-3 HOURS...AS INSTABILITY AXIS EXTENDS FROM SW CT TO NE
CT...RI AND SE MA AND IS SUPERIMPOSED ON AREA OF PERSISTENT MOISTURE
CONVERGENCE. COLD FRONT CONTINUES TO SLOWLY EDGE S THIS EVENING AND
LATEST ANALYSIS PLACES IT FROM HARTFORD /DOWNTOWN/ CT INTO NW RI AND
VERY CLOSE TO BOSTON.

AIRMASS REMAINS UNSTABLE DESPITE LOSS OF DAYTIME HEATING WITH CAPES
STILL RUNNING 2000-3000 J/KG. WIND DAMAGE REMAINS PRIMARY THREAT BUT
STRONGER STORMS WILL ALSO HAVE POTENTIAL TO PRODUCE LARGE HAIL.

OUTSIDE OF WW 614...WE WILL LOWER OVERNIGHT POPS IN NORTHERN ZONES
NOW THAT FRONT HAS DROPPED S. ADDED MENTION OF FOG TO S COAST...
CAPE COD AND ISLANDS DUE TO PERSISTENT W/SW FLOW AND HIGH LOW LEVEL
MOISTURE.

PREVIOUS DISCUSSION...
/ISSUED 735 PM EDT TUE JUL 18 2006/

SHORT TERM /TONIGHT/...
MESOSCALE UPDATE 6

WW 611 WILL BE ALLOWED TO EXPIRE FOR CENTRAL/NORTHERN ZONES AT 8 PM
EDT. WW 614 IS IN EFFECT UNTIL 1 AM EDT WED FOR NORTHERN CT...RI AND
SE MA EXCEPT NANTUCKET.

FRONT HAS EDGED A LITTLE FARTHER S IN PAST COUPLE OF HOURS AND
ROUGHLY EXTENDED FROM HARTFORD TO WORCESTER AND BOSTONS N SHORE. AT
SAME TIME...YOU CAN SEE AN IMPRESSIVE OUTFLOW BOUNDARY WORKING S
THROUGH MERRIMACK VALLEY...FROM EARLIER SEVERE STORMS THAT MOVED
THROUGH CENTRAL NH. WE HAVE TIMED THIS BOUNDARY INTO METRO BOSTON
AROUND 820 PM...BUT SHOULD DO LITTLE MORE THAN A WIND SHIFT TO N
WITH GUSTS AS HIGH AS 25 MPH BRIEFLY. WE DO NOT ANTICIPATE THAT IT
WILL INITIATE ANY CONVECTION...AS BETTER INSTABILITY REMAINS S OF
MASS PIKE. BOUNDARY SHOULD LOSE SOME OF ITS STEAM AS IT REACHES
BOSTON.

WE ARE NOW FOCUSING OUR ATTENTION ON WW 614 AREA...WHERE CAPES ARE
STILL AS HIGH AS 3000 J/KG AND ARE SUPERIMPOSED ON AN AREA OF
PERSISTENT MOISTURE CONVERGENCE. INSTABILITY AXIS EXTENDS FROM NYC
ONTO S COASTAL RI/MA.

A FEW STORMS WILL BEAR CLOSE MONITORING...ONE IN SW CT...ANOTHER IN
LOWER HUDSON VALLEY AND A THIRD IN NORTHERN NJ WHICH ARE ALL HEADING
TOWARD OUR S COAST. INSTABILITY WILL REMAIN DESPITE LOSS OF DAYTIME
HEATING...SO STORMS ARE EXPECTED TO SURVIVE TRIP THIS FAR E.

WE HAVE ESSENTIALLY LOST CAP...BUT WE NEED EITHER SOME SORT OF
BOUNDARY TO INITIATE CONVECTION THIS EVENING OR HAVE UPSTREAM STORMS
GET INTO SE NEW ENGLAND. WE THINK LATTER WILL END UP BEING CASE.

JWD

PREVIOUS DISCUSSION...
/ISSUED 621 PM EDT TUE JUL 18 2006/

SHORT TERM /TONIGHT/...
MESOSCALE UPDATE 5

WW 611 CONTINUES IN EFFECT UNTIL 8 PM EDT.

PLEASE SEE LATEST SPC MESOSCALE DISCUSSION WHICH MENTIONS LIKELY
ISSUANCE OF A NEW WW THIS EVENING.

FRONT REMAINS DRAPED ACROSS NORTHERN PART OF FORECAST AREA...WITH
INSTABILITY AXIS RUNNING FROM SE PA INTO NYC AND S OF MASS PIKE.
THIS IS ALSO WHERE WE HAVE NOTICED MOISTURE CONVERGENCE INCREASING
DURING PAST COUPLE OF HOURS. SATELLITE ALSO SHOWS CUMULUS CLOUDS
BUILDING NEAR S COASTAL SEA BREEZE...ESPECIALLY FROM PROVIDENCE TO
PLYMOUTH WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. SOUTHERN ZONES
REMAIN IN A HIGH CAPE ENVIRONMENT WITH DEWPOINTS WELL INTO 70S...AND
INSTABILITY WILL CONTINUE TO BE PRESENT WELL INTO EVENING DESPITE
LOSS OF DAYTIME HEATING.

FARTHER N...INSTABILITY REMAINS BUT THERE HAS BEEN SOME LOW LEVEL
DRYING AS SEEN BY DEWPOINTS DROPPING A BIT INTO UPPER 50S AND LOWER
60S...BUT EVEN IN THIS AREA THERE HAS BEEN SOME RECOVERY IN PAST
HOUR AS MIXING DIMINISHES.

RADAR MOSAIC SHOWS LINE OF CONVECTION ATTEMPTING TO ORGANIZE FROM
LOWER HUDSON VALLEY INTO NW CT AND WESTERN MA. WE THINK WIDELY
SCATTERED STORMS WILL TRY TO GET GOING IN WESTERN MA NEXT 1-3 HOURS
WHILE MAIN FOCUS OF ACTIVITY SHIFTS INTO CT...RI AND SE MA WHERE
GREATER INSTABILITY IS PRESENT. 18Z NAM/GFS BOTH INDICATE GREATER
CONVECTIVE POTENTIAL S OF MASS PIKE AS ACTIVITY NOW OVER PA AND
ENTERING NORTHERN NJ HEADS IN OUR DIRECTION.

JWD

PREVIOUS DISCUSSION...
/ISSUED 519 PM EDT TUE JUL 18 2006/

NO SUPERCELLS YET IN SNE BUT WE ARE NOT DONE THIS EVENING AND
FUTURE ATTENTION IS ON TD2 OFF THE SE USA COAST AND THE POSSIBILITY
OF A MORE PRODUCTIVE ACTIVE WX PATTERN FRIDAY AND POSSIBLY A
SIGNIFICANT 12 HOUR RAIN EVENT DURING THE WEEKEND...

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
COLD FRONT MAKING SOME GRADUAL PROGRESS ACROSS EASTERN NEW YORK
STATE AT THE CURRENT TIME. THE FRONT WILL GRADUALLY PUSH THROUGH THE
FORECAST AREA TONIGHT THEN STALL JUST S OF THE COASTAL WATERS
WEDNESDAY.

QUESTION FOR TONIGHT WILL INCLUDE TIMING AND AREAL COVERAGE OF
CONVECTION. ITS BEEN THE HOTTEST DAY OF THE YEAR SO FAR AT SOME
INTERIOR LOCATIONS WITH HIGH TEMPERATURES IN THE MID 90S AND HEAT
INDICES AROUND OR SLIGHTLY OVER 100 DEGREES. CONVECTIVE TEMPERATURE
CLOSE TO BEING REACHED AND THIS WILL ALLOW THE CAP TO BREAK. HOWEVER
STILL AWAITING A COUPLE OF FACTORS BEFORE SCATTERED CONVECTION
DEVELOPS. FIRST COLDER 700 MILLIBAR TEMPERATURES ALOFT WILL SINK
SOUTHWARD FROM NORTHERN NEW ENGLAND THIS EVENING. SECOND THERE WILL
BE INCREASING MOISTURE CONVERGENCE AS THE FRONT APPROACHES THE
COAST. THEREFORE CONTINUED THE MENTION OF CHANCE POPS THROUGH
TONIGHT. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 8
PM. MOST OF THE SEVERE REPORTS IN NORTHERN NEW ENGLAND HAVE INCLUDED
WIND DAMAGE BUT LARGE HAIL CANNOT BE RULED OUT. THE HEAT ADVISORY
WILL BE ALLOWED TO EXPIRE AT 6 PM.

PREFERRED THE GFS OVER THE NAM WITH RESPECT TO THE SLOWER FRONTAL
PROGRESS. RAISED MINIMUM TEMPERATURES SLIGHTLY FOR THE OVERNIGHT
PERIOD. FOG PATCHES WILL FORM TONIGHT ESPECIALLY ALONG THE SOUTH
COAST WHERE IT MAY BECOME LOCALLY DENSE.

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
14Z HPC GUIDANCE WAS BLENDED WITH 12Z EC/GFS OP RUN MASS FIELD
SIGNALS.

WED NIGHT THRU THU NIGHT...CONSERVATIVE APPROACH AND STILL
ESSENTIALLY DRY BUT 12Z GFS ENS WERE SHOWING A FEW WET MEMBERS FOR
AND SO NOT QUITE AS CLEAR CUT AS IT WAS YDY AT THIS TIME.

FRI...NEXT CFP...UPPED POPS NW PTN OF THE FA BASED ON GFS ENSEMBLE
OUTPUT AND 12Z ECMWF/GFS OP RUNS.

SAT-SUN...A BREAK?  BUT BOTH THE 12Z GFS/ECMWF HAVE A WAA SHOWERY
EVENT WITH HIGH TDS ALOFT DESPITE WK NE SFC FLOW UNDERNEATH AS THER
ATTENDENT SFC LOW PASSES CLOSE TO THE SNE COAST. COULD BE A BIG RAIN
EVENT FOR 12 HRS IN PTNS OF SNE. POPS UPPED TO LIKELY.

MON...LESS CHANCE OF RAIN AS SFC LOW DEPARTS AND DRYING ENSUES.

TUE...HPC EXTENDED FCST.

AVIATION...
MVFR CEILINGS AND VSBYS IN FOG PATCHES TONIGHT EXCEPT IFR/LIFR ON
NANTUCKET AND HYANNIS.

MARINE...
SHORT TERM...HAVE DROPPED THE SMALL CRAFT ADVISORY AS WIND SPEEDS
AND SOUTHWESTERLY SWELL SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA. WNA SEAS ARE SLIGHTLY OVERDONE WITH RESPECT TO INITIAL
CONDITIONS AND INHERENT LOW LEVEL INVERSION.

LONG TERM...
COULD BE A SCA SITN DEVELOPING FOR PORTIONS OF THE WATERS FRI AND
THIS WEEKEND WITH A CFP LATE FRI AND THEN A NEW LOW MOVING NEWD ALONG
THE STALLED FRONT THIS WEEKEND.

TPC...
YOUVE SEEN THE TPC ACTIONS THIS AFTERNOON AND EVENING BASED ON SITN
EVOLVING OFF THE SE USA COAST.  ONLY ACTION ATTM IS SPECIAL SOUNDINGS
FOR THE MODELS AT 18Z/06Z.

HEAT INDEX /HI/ CRITERIA...
HEAT ADVISORY  .. ANYTIME THE HI REACHES 100-104 FOR 2 HOURS.
HEAT WARNING   .. ANYTIME THE HI REACHES 105+ FOR 2 HOURS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&

SHORT TERM...JWD
Hazardous weather outlook, Jul 18, 7:04 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT TUE JUL 18 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-191103-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
704 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH LATE THIS
EVENING...AND A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED FOR MUCH
OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST MASSACHUSETTS INCLUDING
THE ADJACENT WATERS BUT NOT NANTUCKET.

DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT ALTHOUGH
LARGE HAIL WILL ALSO BE POSSIBLE.  IF THUNDERSTORMS OCCUR...CHANCES
ARE A BIT HIGHER THAN NORMAL FOR GOLF BALL SIZE HAIL OR VERY STRONG
WEST WINDS EXCEEDING 70 MPH. HOW WIDESPREAD THESE STORMS WILL BE
REMAINS UNCERTAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS MAY OCCUR FRIDAY...WITH INDICATIONS OF POSSIBLE
ISOLATED SEVERE.

BRIEF POOR DRAINAGE STREET FLOODING RAINS ARE POSSIBLE FOR A SMALL
PORTION OF PRIMARILY SOUTHEAST NEW ENGLAND LATE SATURDAY NIGHT OR
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN PROGRESS.

DRAG

In the hours before

Local storm report, Jul 18, 9:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0845 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  E0.88 INCH       TOLLAND            CT   TRAINED SPOTTER

            LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

0932 PM     TSTM WND DMG     BROOKLYN                41.78N 71.95W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN ON WIRES.

&&

WDRAG
Local storm report, Jul 18, 9:51 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
951 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0845 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  E0.88 INCH       TOLLAND            CT   TRAINED SPOTTER

            LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

0932 PM     TSTM WND DMG     BROOKLYN                41.78N 71.95W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN ON WIRES.

0944 PM     HAIL             PLAINFIELD              41.68N 71.92W
07/18/2006  E0.88 INCH       WINDHAM            CT   AMATEUR RADIO

0948 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

&&

WDRAG
Local storm report, Jul 18, 10:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1002 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0845 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  E0.88 INCH       TOLLAND            CT   TRAINED SPOTTER

            LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

0932 PM     TSTM WND DMG     BROOKLYN                41.78N 71.95W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN ON WIRES.

0944 PM     HAIL             PLAINFIELD              41.68N 71.92W
07/18/2006  E0.88 INCH       WINDHAM            CT   AMATEUR RADIO

0948 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

0959 PM     TSTM WND DMG     DANIELSON               41.80N 71.88W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.

&&

WDRAG
Local storm report, Jul 18, 10:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1007 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0845 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  E0.88 INCH       TOLLAND            CT   TRAINED SPOTTER

            LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0900 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E1.50 INCH       TOLLAND            CT   BROADCAST MEDIA

            MEASURED ONE HAILSTONE 1.5. MOST STONES THE SIZE OF
            QUARTERS. GROUND NEARLY COASTED WITH HAIL. DATA RECEIVED
            VIA WEB ENTRY.

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

0932 PM     TSTM WND DMG     BROOKLYN                41.78N 71.95W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN ON WIRES.

0944 PM     HAIL             PLAINFIELD              41.68N 71.92W
07/18/2006  E0.88 INCH       WINDHAM            CT   AMATEUR RADIO

0948 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

0959 PM     TSTM WND DMG     DANIELSON               41.80N 71.88W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.

&&

WDRAG
Local storm report, Jul 18, 10:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1016 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0845 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  E0.88 INCH       TOLLAND            CT   TRAINED SPOTTER

            LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0900 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E1.50 INCH       TOLLAND            CT   BROADCAST MEDIA

            MEASURED ONE HAILSTONE 1.5. MOST STONES THE SIZE OF
            QUARTERS. GROUND NEARLY COASTED WITH HAIL. DATA RECEIVED
            VIA WEB ENTRY.

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

0932 PM     TSTM WND DMG     BROOKLYN                41.78N 71.95W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN ON WIRES.

0944 PM     HAIL             PLAINFIELD              41.68N 71.92W
07/18/2006  E0.88 INCH       WINDHAM            CT   AMATEUR RADIO

0948 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

0949 PM     TSTM WND DMG     MANSFIELD               41.83N 72.25W
07/18/2006                   TOLLAND            CT   AMATEUR RADIO

            6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
            REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.

0959 PM     TSTM WND DMG     DANIELSON               41.80N 71.88W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.

&&

WDRAG
Local storm report, Jul 18, 10:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1020 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  M0.75 INCH       TOLLAND            CT   TRAINED SPOTTER

0845 PM     HAIL             ANDOVER                 41.73N 72.37W
07/18/2006  E0.88 INCH       TOLLAND            CT   TRAINED SPOTTER

            LARGEST HAIL REPORTED BY THIS TRAINED SPOTTER.

0858 PM     HAIL             STORRS                  41.81N 72.26W
07/18/2006  E0.88 INCH       TOLLAND            CT   AMATEUR RADIO

0900 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E1.50 INCH       TOLLAND            CT   BROADCAST MEDIA

            MEASURED ONE HAILSTONE 1.5 INCH DIAMETER. MOST STONES THE
            SIZE OF QUARTERS. GROUND NEARLY COATED WITH HAIL. DATA
            RECEIVED VIA WEB ENTRY.

0903 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

            A LOT OF HAIL BEING REPORTED AT THIS LOCATION...MANSFIELD
            CENTER.

0912 PM     TSTM WND DMG     WINDHAM                 41.70N 72.17W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN ON ROUTE 203 IN WINDHAM CT.
            A TREE DOWN ON A HOUSE AS WELL.

0932 PM     TSTM WND DMG     BROOKLYN                41.78N 71.95W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            TREES DOWN ON WIRES.

0944 PM     HAIL             PLAINFIELD              41.68N 71.92W
07/18/2006  E0.88 INCH       WINDHAM            CT   AMATEUR RADIO

0948 PM     HAIL             MANSFIELD               41.83N 72.25W
07/18/2006  E0.75 INCH       TOLLAND            CT   AMATEUR RADIO

0949 PM     TSTM WND DMG     MANSFIELD               41.83N 72.25W
07/18/2006                   TOLLAND            CT   AMATEUR RADIO

            6 INCH DIAMETER TREES DOWN ON ROUTE 44. AS AN ADDED
            REPORT TO PRIOR 948 PM HAIL REPORT AT MANSFIELD.

0959 PM     TSTM WND DMG     DANIELSON               41.80N 71.88W
07/18/2006                   WINDHAM            CT   AMATEUR RADIO

            6 TO 8 INCH DIAMETER TREES DOWN ON WIRES ROUTE 6.

1015 PM     TSTM WND DMG     JOHNSTON                41.82N 71.47W
07/18/2006                   PROVIDENCE         RI   AMATEUR RADIO

            6 TO 12 INCH DIAMETER TREE LIMBS DOWN.

&&

WDRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:25 PM EDTSevere Thunderstorm WarningBOX33 days
Jul 18, 8:48 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region33 days
Jul 18, 9:28 PM EDTSevere Thunderstorm WarningBOX33 days
Jul 18, 10:01 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region75 days
Jul 18, 10:18 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region94 days
Jul 18, 10:48 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region136 days

Nearby

Severe Thunderstorm Warnings in Connecticut, 2006Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.